Hail, Logan
- When
- June 20, 3:59 PM MST
- Where
- Logan County, Proctor
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -102.933
14 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 20, 2:10 PM MST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT TUE JUN 20 2006 .SHORT TERM DISCUSSION...MOISTURE HAS MIXED OUT ALONG THE FRONT RANGE SO EXPECTING ONLY ISOLATED HIGH BASED ACTIVITY FROM DENVER INTO THE MOUNTAINS. MUCH BETTER MOISTURE STREAMING INTO THE NORTHEAST CORNER. INITIAL FOCUS IS NORTH OF OUR AREA...BUT OUTFLOW INTERACTIONS STILL EXPECTED TO PRODUCE SOMETHING IN OUR AREA AND SHOULD BE WARM ENOUGH WITH ENOUGH INFLOW TO SUSTAIN THE STORMS UNTIL THEY ARE DRIVEN EASTWARD BY THE MEAN FLOW. MODERATE CAPE/SHEAR FOR A DECENT THREAT OF DAMAGING WINDS/LARGE HAIL. NOT IDEAL TORNADO SETUP WITH PRETTY UNIDIRECTIONAL SHEAR. WEDNESDAY STILL LOOKING MORE ACTIVE AS THE MOISTURE SHOULD BE DEEPER...PARTICULARLY IN LIGHT OF THE EXPECTED AMOUNT OF CONVECTION OVER WESTERN NEBRASKA TONIGHT. ETA MOS STILL LOOKING SUPERIOR WITH WARMER TEMPERATURES...IN LINE WITH THE GOING FORECAST. BUMPED PLAINS POPS DOWN A LITTLE FAVORING EVENING TIMING TOWARD THE EASTERN BORDER. .LONG TERM DISCUSSION...UNSETTLED WEATHER IS EXPECTED FOR THE LATTER HALF OF THE WEEK AS A STATIONARY FRONT LINGERS OVER EASTERN COLORADO. EASTERLY FLOW AT LOW LEVELS WILL BRING MOISTURE FROM THE PLAINS INTO THE AREA. ALOFT...WESTERLY FLOW AND EMBEDDED SHORT WAVES WILL PRODUCE AFTERNOON AND EVENING SHOWERS FROM THE FOOTHILLS EASTWARD. IT APPEARS THAT FRIDAY WILL BE A LITTLE WARMER AND DRYER AS SOME UPPER RIDGING BUILDS OVER UTAH AND NEVADA. ANOTHER COLD FRONT WILL MOVE INTO THE AREA SATURDAY AFTERNOON. THIS COULD ENHANCE THE CHANCE OF SHOWERS AGAIN ON SUNDAY. WITH THE EASTERLY WINDS ADVECTING IN THE LOW LEVEL MOISTURE...THE FOOTHILLS WILL BE THE WESTERN EXTENT OF SHOWER ACTIVITY. SHOWERS OVER THE MOUNTAINS AND HIGH VALLEYS WILL BE MORE ISOLATED IN NATURE. IT IS DIFFICULT TO PINPOINT ANY LOCATIONS THAT WILL HAVE HEAVIER RAIFALL AT THIS POINT. BUT SOME AREAS SHOULD SEE BENEFICIAL RAINS SOMEWHERE ALONG THE WAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/KDRBY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1120 AM MDT TUE JUN 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS...WITH ISOLATED WEAK STORMS OVER THE MOUNTAINS. A FEW OF THE STORMS ON THE PLAINS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE FROM GREELEY TO LIMON DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A WEAK COLD FRONT BROUGHT SLIGHTLY COOLER AND DRIER AIR INTO NORTHEAST COLORADO THIS MORNING...BUT MOISTURE WILL RETURN ON EAST TO NORTHEAST WINDS THIS AFTERNOON. WITH THE DAYTIME HEATING...THERE WILL BE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS BY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK COLD FRONT WILL MOVE INTO NORTHEAST COLORADO LATE WEDNESDAY MORNING...ENHANCING SURFACE MOISTURE EAST OF DENVER. THE INCREASED MOISTURE AND THE PRESENCE OF THE COLD FRONT WILL PROVIDE THE PLAINS WITH A CHANCE OF PRECIPITATION. ALTHOUGH STABILITY WILL ONLY BE MARGINAL...SOME SEVERE WEATHER MAY BE POSSIBLE DUE TO THE AMOUNT OF MOISTURE AVAILABLE IN THE AFTERNOON. MEANWHILE...IN THE MOUNTAINS...ONLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED. SIMILAR WEATHER WILL CONTINUE INTO THURSDAY AND FRIDAY. DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON THE PLAINS WITH MUCH LESS STORM COVERAGE EXPECTED IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. GIMMESTAD/DANKERS
The Cheyenne radar (KCYS), 162 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
14 hail, 1 tornado. Local standard time, as filed.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyThe tornado archive for Colorado, 2006Warnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516862, 5516861, 5516860, 5516859, 5516858, 5516857, 5516856, 5516855, 5516854, 5516766, 5516765, 5516764, 5516763, 5516762, 5516761.